Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the number of zeros and poles of Dirichlet series

Author: Bao Qin Li
Journal: Trans. Amer. Math. Soc. 370 (2018), 3865-3883
MSC (2010): Primary 30B50, 11M41, 11M36
Published electronically: February 21, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates lower bounds on the number of zeros and poles of a general Dirichlet series in a disk of radius $ r$ and gives, as a consequence, an affirmative answer to an open problem of Bombieri and Perelli on the bound. Applications will also be given to Picard type theorems, global estimates on the symmetric difference of zeros, and uniqueness problems for Dirichlet series.

References [Enhancements On Off] (What's this?)

  • [1] Tom M. Apostol, Modular functions and Dirichlet series in number theory, 2nd ed., Graduate Texts in Mathematics, vol. 41, Springer-Verlag, New York, 1990. MR 1027834
  • [2] Carlos A. Berenstein and Roger Gay, Complex variables, An introduction, Graduate Texts in Mathematics, vol. 125, Springer-Verlag, New York, 1991. MR 1107514
  • [3] A. S. Besicovitch, Almost periodic functions, Dover Publications, Inc., New York, 1955. MR 0068029
  • [4] Harald Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, N.Y., 1947. MR 0020163
  • [5] E. Bombieri and A. Perelli, Distinct zeros of $ L$-functions, Acta Arith. 83 (1998), no. 3, 271-281. MR 1611193
  • [6] Enrico Bombieri and Alberto Perelli, Zeros and poles of Dirichlet series, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 12 (2001), 69-73 (2002) (English, with English and Italian summaries). MR 1898450
  • [7] Matthew Cardwell and Zhuan Ye, A uniqueness theorem of L-functions with rational moving targets, J. Math. Anal. 5 (2014), no. 1, 16-19. MR 3199389
  • [8] Yik-Man Chiang and Shao-Ji Feng, On the growth of logarithmic differences, difference quotients and logarithmic derivatives of meromorphic functions, Trans. Amer. Math. Soc. 361 (2009), no. 7, 3767-3791. MR 2491899,
  • [9] Chong Ji Dai, David Drasin, and Bao Qin Li, On the growth of entire and meromorphic functions of infinite order, J. Analyse Math. 55 (1990), 217-228. MR 1094716,
  • [10] H. Davenport and H. Heilbronn, On the zeros of certain Dirichlet series, J. London Math. Soc., 11(1936), 181-185; Collected Works, vol. IV, Academic Press, 1977, 1774-1779.
  • [11] Rui Gao and Bao Qin Li, An answer to a question on value distribution of the Riemann zeta-function, Internat. J. Math. 23 (2012), no. 4, 1250044, 9. MR 2903194,
  • [12] Anatoly A. Goldberg and Iossif V. Ostrovskii, Value distribution of meromorphic functions, Translations of Mathematical Monographs, vol. 236, American Mathematical Society, Providence, RI, 2008. Translated from the 1970 Russian original by Mikhail Ostrovskii. With an appendix by Alexandre Eremenko and James K. Langley. MR 2435270
  • [13] Steven M. Gonek, Jaeho Haan, and Haseo Ki, A uniqueness theorem for functions in the extended Selberg class, Math. Z. 278 (2014), no. 3-4, 995-1004. MR 3278902,
  • [14] G. H. Hardy and M. Riesz, The general theory of Dirichlet's series, Cambridge Tracts in Mathematics and Mathematical Physics, No. 18, Stechert-Hafner, Inc., New York, 1964. MR 0185094
  • [15] W. K. Hayman, Meromorphic functions, Oxford Mathematical Monographs, Clarendon Press, Oxford, 1964. MR 0164038
  • [16] Pei-Chu Hu and Bao Qin Li, A simple proof and strengthening of a uniqueness theorem for $ L$-functions, Canad. Math. Bull. 59 (2016), no. 1, 119-122. MR 3451903,
  • [17] Pei-Chu Hu and Bao Qin Li, A connection between the Riemann hypothesis and uniqueness of the Riemann zeta function, manuscript.
  • [18] Haseo Ki, A remark on the uniqueness of the Dirichlet series with a Riemann-type function equation, Adv. Math. 231 (2012), no. 5, 2484-2490. MR 2970456,
  • [19] Haseo Ki and Bao Qin Li, On uniqueness in the extended Selberg class of Dirichlet series, Proc. Amer. Math. Soc. 141 (2013), no. 12, 4169-4173. MR 3105859,
  • [20] C. G. Lekkerkerker, On the zeros of a class of Dirichlet series, Van Gorcum & Comp. N.V., Assen, 1955. MR 0069265
  • [21] B. Ja. Levin, Distribution of zeros of entire functions, Revised edition, Translations of Mathematical Monographs, vol. 5, American Mathematical Society, Providence, R.I., 1980. Translated from the Russian by R. P. Boas, J. M. Danskin, F. M. Goodspeed, J. Korevaar, A. L. Shields and H. P. Thielman. MR 589888
  • [22] Bao Qin Li, A uniqueness theorem for Dirichlet series satisfying a Riemann type functional equation, Adv. Math. 226 (2011), no. 5, 4198-4211. MR 2770446,
  • [23] S. Mandelbrojt, Dirichlet series, Principles and methods, D. Reidel Publishing Co., Dordrecht, 1972. MR 0435370
  • [24] Maruti Ram Murty and Vijaya Kumar Murty, Strong multiplicity one for Selberg's class, C. R. Acad. Sci. Paris Sér. I Math. 319 (1994), no. 4, 315-320 (English, with English and French summaries). MR 1289304
  • [25] K. Ramachandra, On the zeros of a class of generalized Dirichlet series, J. Reine Angew. Math. 273 (1975), 31-40; addendum, ibid. 273 (1975), 60. MR 0369285,
  • [26] K. Ramachandra, On the zeros of a class of generalised Dirichlet series. VII, Ann. Acad. Sci. Fenn. Ser. A I Math. 16 (1991), no. 2, 391-397. MR 1139805,
  • [27] A. Selberg, Old and new conjectures and results about a class of Dirichlet series, In: E. Bombieri et al. (eds.), Proc. Amalfi Conf. Analytic Number Theory, Universit`a di Salerno 1992, 367-385; Collected Papers, vol. II, Springer-Verlag, 1991, 47-63.
  • [28] Jörn Steuding, Value-distribution of $ L$-functions, Lecture Notes in Mathematics, vol. 1877, Springer, Berlin, 2007. MR 2330696
  • [29] E. C. Titchmarsh, The theory of functions, Oxford University Press, Oxford, 1958. Reprint of the second (1939) edition. MR 3155290
  • [30] E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., Edited and with a preface by D. R. Heath-Brown, The Clarendon Press, Oxford University Press, New York, 1986. MR 882550

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 30B50, 11M41, 11M36

Retrieve articles in all journals with MSC (2010): 30B50, 11M41, 11M36

Additional Information

Bao Qin Li
Affiliation: Department of Mathematics and Statistics, Florida International University, Miami, Florida 33199

Keywords: General Dirichlet series, meromorphic function, zero, pole, counting function, L-function
Received by editor(s): May 2, 2016
Received by editor(s) in revised form: August 28, 2016
Published electronically: February 21, 2018
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society